Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Started taking Synthroid and gained weight. Is this a fair side effects?

Hi Dr. Grief! I started taking Synthroid 6 months ago and have gained 6 pounds that I haven t carried around since I was 13. My preliminary research has indicated that this is a fairly common side effect. I had no bad symptoms before my doctor prescribed the Synthroid (that I was aware of) and would now like to stop taking it because of the uncomfortable side effects (others include horrible bloated feeling). How dangerous would it be to stop taking it? I would ask my own doctor, but I was researching the issue on this website when I needed to register. Upon registering, I began to re-enter my Synthroid question, but was immediately sent to you. As long as I am here, I am asking you. Thanks.
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Welcome to HCM.

Synthroid contains Levothyroxine is used to treat thyroid hormone deficiency, and it can cause the side effect that you have mentioned. But i advice you not to stop the drug on your own and it is not good.

Dose adjustment will help i n decreasing the symptom so i advice you to see the consulting physician for that.

Regarding the weight gain, most effective method for weight loss is reducing the number of calories you consume while increasing the number of calories you burn through physical activity. I advice you to change your life style and it will be better you meet the dietitian for help and also regular exercise is must.

Hope I have provided the information you needed.
Wish you good health. Take care.

Answered: Thu, 16 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor